Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


KS lessions
Jul 9, 2006

Hi, I'm a 42 yo HIV positive gay man since may 1987. Back in 1994, I developed 3 KS lessions on one foot. I started on AZT and the lessions were removed. I developed two more lessions a year later and since then - 1995 - everything went fine. After a long time with VL under 50 copies and having developed a light buffalo hump and some lipodistrophy on legs and butt, my doctor and I decided to go off meds two and a half years ago. Everything was fine till two months ago, when I saw two wierd lessions on my left foot. Went to see my doctor, have my lab test done ( VL 22.423 , CD4 391 and 23 % ) and he said that we could wait a bit more to go back on HAART. I went to see my dermatologist and, after a biopsy,KS was confirmed - 4 small lessions - and she's trying to find out what's the best to do: to just treat the individual lessions or to go back to the HIV meds... What's your suggestion ? I'm from Argentina and it's quite hard to find a KS especialist. Could KS remain like that ? I'm at risk of developing something else ?? Thanks for your answer !!! Paul

Response from Dr. Daar

Hi Paul, KS certainly can recur and can do so even when CD4 cells remain reasonably high. I think that it would be reasonable to restart antiretrovirals with follow-up of the lesions to see if they resolve or to treat the lesions locally with continued follow-up of your clinical situation and CD4 cells to guide you in deciding when to restart HIV medications. Both strategies have obvious advantages and disadvantages. Therefore, you should discuss this further with your providers and decide what is best for you.

Best, Eric


Previous
Have I waited too long?
Next
what to do about possible reinfection

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement